eISSN: 1896-9151
ISSN: 1734-1922
Archives of Medical Science
Current issue Archive Manuscripts accepted About the journal Special issues Editorial board Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures
SCImago Journal & Country Rank
4/2012
vol. 8
 
Share:
Share:
more
 
 
abstract:

Letter to the Editor
Subacute cutaneous lupus erythematosus due to proton pump inhibitor intake: case report and literature review

Adam Reich
,
Joanna Maj

Arch Med Sci 2012; 8, 4: 743-747
Online publish date: 2012/09/08
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Patients with lupus erythematosus (LE) frequently require systemic corticosteroid therapy and some of them also take non-steroidal anti-inflammatory drugs for arthritis or aspirin for thrombosis prevention. However, these drugs, especially if taken concomitantly, may significantly increase the risk of peptic ulcer, and proton-pump inhibitors (PPIs) are currently considered as first line prophylaxis to reduce this risk. The PPIs induce a pronounced and long-lasting reduction of gastric acid production, being the most potent inhibitors of acid secretion available today. In general, PPIs are well tolerated, although some recent reports have raised concerns about the possibility of LE induction due to intake of PPIs [1-6].

Here, we present an additional patient with lansoprazole-induced LE and summarize current literature data on that subject.

A 57-year-old Caucasian woman was admitted to our department with a 2-month history of development of extensive annular, confluent erythemas on the entire body. Three months before skin lesion appearance the patient initiated therapy with lansoprazole due to chronic duodenitis diagnosed on endoscopy. She had no other concomitant diseases and did not take any other drugs.

On admission the patient demonstrated prominent confluent annular erythemas located on the trunk, face, both extremities and V-neck area (Figures 1 A-B). No other abnormalities were found on physical examination. The patient was in good general condition, but complained of significant fatigue lasting for the last 2 months. Laboratory examinations revealed slight leucopoenia (3.840 leucocytes/l), decreased level of C3 complement component (0.816 g/l, normal range: 0.9-1.8 g/l), slightly elevated activity of aminotransferases in the serum (aspartate aminotransferase 40 U/l, alanine aminotransferase 37 U/l) as well as leukocyturia (500 cells/l) and erythrocyturia (250 cells/l). Based on the indirect immunofluorescence on HEp cells, circulating antinuclear antibodies with homogeneous and granular pattern of fluorescence were detected and identified using Western blot as anti-Ro (SS-A) antibodies. Rheumatoid factor was negative. The direct immunofluorescence of the lesional sun-exposed and non-lesional sun-unexposed skin showed scant granular IgM deposits at the dermo-epidermal junction. The histology showed features of interface dermatitis with focal vacuolar degeneration of the basal layer of the...


View full text...
FEATURED PRODUCTS
Quick links
© 2019 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe